MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ7 RT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ7 RT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71421207
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646); Joint Laxity (4526)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, after a legion tka had been performed on 2012, the patient experienced an infection and loosening.This adverse event is being solved by a two stage revision surgery, in which all the implants were removed.During the first stage an antibiotic femur was implanted along with a poly and a tibia cr, also an antibiotic nail was used in the tibia.These components are due to be explanted during the second stage in approximately 6 weeks.This is an ongoing issue, and the current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, approximately 10 years post implantation, a two-stage revision is being performed due to infection and loosening.Reportedly, the 1st stage procedure involved implantation of an antibiotic femur implanted with all poly tibia cr and an antibiotic nail in tibia which is anticipated to be explanted approximately 6 weeks later.It was communicated that the requested documentation is not available, and the current health status of the patient is unknown.Without the requested documentation, further root cause analysis cannot be performed.Although a 2nd stage revision is anticipated, the patient impact beyond the reported infection, loosening, 1st stage with an anticipated 2nd-stage revision cannot be determined.No further medical assessment can be rendered at this time.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that infection and loosening has been identified as possible adverse effects, looseness of components can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, post-operative healing issue, abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION PS OXIN FEM SZ7 RT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14549574
Report Number1020279-2022-02696
Device Sequence Number17441810
Product Code JWH
UDI-Device Identifier00885556029404
UDI-Public00885556029404
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421207
Device Catalogue Number71421207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown